Alert archive / Illinois / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 36, NWS St. Louis, MO

April 17, 2013Adams County, Illinois

NWS St. Louis, MO issued this severe thunderstorm warning at Apr 17, 2013, 3:23 PM CDT for Adams County, Illinois. It was in force for 22 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 17, 2013, 3:23 PM CDT (20:23 UTC)
Expired
Apr 17, 2013, 3:45 PM CDT
In force
22 min
Issued by
NWS St. Louis, MO
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

County Adams County, IL

The radar

The Lincoln radar (KILX), 143 km from the middle of the area, began a volume at 20:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 17, 11:11 AM CDTTornado WatchSPC11 hr

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 8.4 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2013-04-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2013-04-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 186 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
540 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
186 m²/s²
0-3 km storm-relative helicity
299 m²/s²
Significant tornado parameter
0.0
Supercell composite
6.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

181 
WUUS53 KLSX 172023
SVRLSX
ILC001-172045-
/O.NEW.KLSX.SV.W.0036.130417T2023Z-130417T2045Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
323 PM CDT WED APR 17 2013

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN ADAMS COUNTY IN WEST CENTRAL ILLINOIS...

* UNTIL 345 PM CDT

* AT 320 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR CAMP
  POINT...AND MOVING NORTHEAST AT 45 MPH.

  HAZARD...QUARTER SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...DAMAGE TO VEHICLES AND CROPS IS EXPECTED.

* LOCATIONS IMPACTED INCLUDE...
  GOLDEN...CHATTON AND LA PRAIRIE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH ONE IS NOT
IMMEDIATELY LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE
TO A PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT
OR SMALL INTERIOR ROOM.

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4020 9092 4019 9091 4012 9091 3999 9109
      4011 9126 4020 9115 4020 9103
TIME...MOT...LOC 2023Z 224DEG 40KT 4011 9109

HAIL...1.00IN
WIND...<50MPH

$$

CARNEY
1 follow-up statement
001 
WWUS53 KLSX 172042
SVSLSX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
342 PM CDT WED APR 17 2013

ILC001-172052-
/O.EXP.KLSX.SV.W.0036.000000T0000Z-130417T2045Z/
ADAMS IL-
342 PM CDT WED APR 17 2013

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN ADAMS COUNTY WILL
EXPIRE AT 345 PM CDT...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.

ADDITIONAL STRONG THUNDERSTORMS ARE STILL POSSIBLE...AND A TORNADO 
WATCH REMAINS IN EFFECT UNTIL 1000 PM.

LAT...LON 4020 9092 4019 9091 4012 9091 3999 9109
      4011 9126 4020 9115 4020 9103
TIME...MOT...LOC 2042Z 224DEG 40KT 4026 9090

$$

CARNEY

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 17, 12:53 PM CDT, 2 hours 30 minutes earlier.

Area forecast discussion, Apr 17, 12:53 PM CDT, 2 hours 30 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION
NATIONAL WEATHER SERVICE ST LOUIS MO
1253 PM CDT WED APR 17 2013

.UPDATE...
ISSUED AT 1034 AM CDT WED APR 17 2013

UPDATED FORECAST TO REFLECT THAT AREAS OF FOG WILL LAST THROUGH LATE
MORNING AND CURRENT THINKING ABOUT STORM THE REST OF THE DAY. WARM
FRONT LOOKS TO HAVE MOVED NORTHWARD OVER SOUTHWEST MISSOURI WHERE
THERE HAS BEEN COME CLEARING THIS MORNING...AND THEN EXTENDS
SOUTHEASTWARD INTO SOUTHEAST MISSOURI. STILL EXPECT CYCLOGENESIS
OVER THE CENTRAL PLAINS WILL HELP WARM FRONT MOVE NORTHWARD TO
NORTH OF I-70 THIS AFTERNOON. HIGH TEMPERATURES THIS AFTERNOON
WILL BE VERY DEPENDENT ON HOW FAR NORTH THE WARM FRONT MOVES.

SATELLITE AND RADAR ARE BOTH SHOWING ELEVATED CONVECTION DEVELOPING
OVER EASTERN KANSAS. WATER VAPOR IS SHOWING A SERIES OF SHORTWAVES
THAT WILL MOVE NORTHEAST TOWARD THE CWA THIS AFTERNOON AND TONIGHT.
THE INCREASE IN MID LEVEL ASCENT AND CONVERGENCE ALONG THE LOW
LEVEL BOUNDARY WILL CAUSE THUNDERSTORMS TO INCREASE IN COVERAGE
OVER CENTRAL AND NORTHEAST MISSOURI AS WELL AS WEST CENTRAL IL
THIS AFTERNOON. THESE STORMS WILL THEN SPREAD EAST INTO EAST
CENTRAL MISSOURI AND SOUTHWEST ILLINOIS EARLY THIS EVENING. DO
THINK DISCRETE SUPERCELLS WILL DEVELOP OVER CENTRAL MISSOURI AND
PERHAPS EASTWARD ALONG THE WARM FRONT INTO EAST CENTRAL MISSOURI THIS
AFTERNOON BEFORE MORE LINEAR MODES DEVELOP BY EVENING. IMPRESSIVE
INSTABILITY AND DEEP LAYER SHEAR WILL BE MORE THAN ENOUGH FOR
ORGANIZED STORMS/SUPERCELLS. LOW LEVEL SHEAR WILL ALSO SUGGESTS
TORNADO POTENTIAL...PARTICULARLY ALONG THE WARM FRONT OR ANY OTHER
BOUNDARIES. VERY STEEP MID LEVEL LAPSE RATES AROUND 8C/KM ALSO
SUGGESTS THE POTENTIAL FOR VERY LARGE HAIL.

BRITT

&&

.SHORT TERM...(THROUGH TONIGHT)
ISSUED AT 433 AM CDT WED APR 17 2013

FOCUS THRU THE PERIOD REMAINS POPS AND SVR WX POTENTIAL.

OVERALL CONFIDENCE IN DETAILS OF HOW THINGS WILL PAN OUT THRU THE
PERIOD ARE RATHER LOW GIVEN MDL SPREAD. WRMFNT IS CURRENTLY OVER WRN
KY INTO NRN AR AND IS EXPECTED TO LIFT NWD TODAY/TONIGHT. MAIN
QUESTION IS HOW QUICKLY. BELIEVE GUIDANCE HAS THIS FNT LIFTING NWD
TOO QUICKLY AND HAVE LOWER TEMPS ACROSS NRN PORTIONS OF THE CWA
TODAY BECAUSE OF THIS. THIS FNT WILL ALSO IMPACT WHERE TSRA WILL
DEVELOP LATE THIS AFTERNOON INTO THE EVE. OVERALL...HAVE TRENDED TWD
A NAM/LOCAL WRF/ECMWF/SREF SOLNS.

TSRA CLUSTER OVER ERN KS SHUD LIFT TO THE ENE THIS MORNING
POTENTIALLY CLIPPING NRN PORTIONS OF THE CWA. TSRA MAY DEVELOP THIS
AFTERNOON OVER WRN INTO CENTRAL MO AND MOVE INTO WRN PORTIONS OF THE
CWA LATE THIS AFTERNOON INTO THE EVE. GIVEN PROG THERMO PROFILES
ALONG WITH HODOGRAPHS...CAN EXPECT LARGE HAIL AND POSS
TORNADOES...ESPECIALLY NEAR THE FNT EARLY IN THE EVENT WHEN
SUPERCELLS ARE MORE LIKELY. MAIN QUESTION IS WHERE/WHEN THESE
SUPERCELLS WILL DEVELOP GIVEN UNCERTAINTY IN STORM EVOLUTION THIS
AFTERNOON INTO THE EVENING. TSRA SHUD CONTINUE INTO TONIGHT...MAINLY
ACROSS THE NRN HALF OF THE CWA AS THE WRMFNT LIFTS NWD. TSRA SHUD
GRADUALLY EVOLVE INTO A LINEAR MODE ALONG THE ADVANCING CDFNT
REACHING FAR WRN PORTIONS OF THE CWA POSS LATE TONIGHT WITH BETTER
CHANCES INTO WED MORNING.

TEMPS TODAY WILL BE DIRECTLY TIED TO THE POSITION OF THE WRMFNT.
AREAS S OF THE FNT SHUD BE ABLE TO REACH THE LOWER TO POSS MID 80S
WHILE AREAS TO THE N OF THE FNT WILL STRUGGLE TO CLIMB INTO THE 60S.
GOING FORECAST SUGGESTS THE WRMFNT WILL REACH NEAR A MEXICO MO TO
LITCHFIELD IL LINE BEFORE BRIEFLY STALLING FOR A DAYTIME HIGH TODAY.
TRENDED WARM FOR TONIGHT WITH THE WRMFNT CONTINUING TO LIFT NWD THRU
THE AREA TONIGHT.

TILLY

.LONG TERM...(THURSDAY THROUGH TUESDAY)
ISSUED AT 434 AM CDT WED APR 17 2013
(THURSDAY THROUGH FRIDAY)

EXPECT ONGOING TSRA TO BE ENTERING THE WRN CWA AT THE BEGINNING OF
THE PERIOD...OR SHORTLY AFTER. A NUMBER OF QUESTIONS REMAIN
EXACTLY HOW STORMS WILL EVOLVE THURS WHICH WILL LARGELY DEPEND UPON
EVENTS TODAY. BETTER CHANCES FOR SVR WX EXIST E OF THE MS RIVER
DURING THE LATE MORNING AND AFTERNOON HOURS WHERE MORE HEATING
WILL OCCUR AHEAD OF THE FNT. MDLS CONTINUE TO PROG K INDEX VALUES
NEAR 40 C THURSDAY...TONIGHT TOO...SUGGESTING HEAVY RAIN THREAT.
HAVE NOT MADE CHANGES TO THE GOING HEADLINE DUE TO
UNCERTAINTY...BUT LATEST GUIDANCE SUGGESTS WRN PORTIONS OF OF THE
WATCH WILL BE ABLE TO BE CANCELED EARLY.

OTHERWISE...POPS WILL LINGER INTO FRI ACROSS THE NRN HALF OF THE
CWA FOR DEF ZONE PRECIP AS THE UPPER TROF SWINGS THRU THE REGION.
STILL SOME UNCERTAINTY WITH TIMING OF PRECIP...BUT FUTURE UPDATES
MAY NEED TO ADD MENTION OF SN FOR THIS PRECIP EARLY FRI MORNING.

AS FOR TEMPS...TRENDED TWD WARMER GUIDANCE AHEAD OF THE FNT ON
THURS THEN TRENDED AOB COOLEST GUIDANCE THRU THE END OF THE
PERIOD AS THE SFC RIDGE BUILDS INTO THE AREA.

(SATURDAY THROUGH TUESDAY)

WITH DIFFERENCES AMONG MDLS THRU THE EXTD...USED A BLEND OF
GUIDANCE WHILE TRYING TO KEEP SOME CONTINUITY WITH THE PREV
FORECAST. KEPT POPS LOWER UNTIL TUES WHERE MDLS ARE IN BETTER
AGREEMENT THAT PORTIONS OF THE CWA WILL SEE PRECIP...EVEN IF THE
DETAILS ARE DIFFERENT.

WITH THE RELATIVELY LOW HEIGHTS PROGD THRU THE PERIOD...HAVE
TRENDED COOLER THRU THE PERIOD.

TILLY

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z THURSDAY AFTERNOON)
ISSUED AT 1233 PM CDT WED APR 17 2013

CONFIDENCE IN TRYING TO TIME THUNDERSTORMS AT INDIVIDUAL TERMINALS
FOR MORE THAN 1-3 HOURS OUT IS LOW...PARTICULARLY AT
KSTL/KSUS/KCPS. WARM FRONT HAS JUMPED NORTHWARD AT MIDDAY AND IS
CURRENTLY NEAR A KCOU-KSTL-KSLO LINE. CEILINGS HAVE IMPROVED TO
VFR AT KSTL...THOUGH THEY REMAIN IN THE HIGH IFR/LOW MVFR RANGE AT
SURROUNDING AIRPORTS. DO EXPECT THEM TO IMPROVE THE NEXT TWO HOURS
SO HAVE USED TEMPO GROUPS TO REFLECT THIS TREND. EXPECT
THUNDERSTORMS TO BECOME NUMEROUS THROUGH THE AFTERNOON AT
KCOU/KUIN WHICH IS REFLECTED THE IN THE TAF. CHANCES FOR
THUNDERSTORMS IN THE ST. LOUIS METRO TAF SITES STILL LOOK GOOD AT
THIS POINT EARLY THIS EVENING. THINK THUNDERSTORMS WILL REMAIN
NUMEROUS ACROSS CENTRAL AND NORTHEAST MISSOURI/WEST CENTRAL
ILLINOIS THROUGH TOMORROW MORNING...SO HAVE KEPT VCTS OR TSRA MOST
OF THE PERIOD. THE ST. LOUIS METRO TAF SITES WILL LIKELY SEE A
BREAK IN STORMS TONIGHT BEFORE CHANCES INCREASE ON THURSDAY
MORNING AHEAD OF THE COLD FRONT.

SPECIFICS FOR KSTL...WINDS HAVE TURNED SOUTH AS WARM FRONT HAS
MOVED THROUGH THE TERMINAL. SURROUNDING TAF SITES ARE STILL
REPORTING LOW MVFR/HIGH IFR CEILINGS...SO WILL KEEP TEMPO GROUPS
IN THE NEXT FEW HOURS TO ACCOUNT FOR THIS. THERE ARE STILL
INDICATIONS THAT SCATTERED STORMS WILL DEVELOP AROUND THE TERMINAL
LATE THIS AFTERNOON/EARLY EVENING. THINK THERE WILL BE A BREAK IN
THE STORMS FOR MOST OF TONIGHT BEFORE THEY REFORM ON THE COLD
FRONT LATE THURSDAY MORNING/AFTERNOON.

BRITT

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH FROM THURSDAY MORNING THROUGH LATE THURSDAY
     NIGHT FOR CRAWFORD MO-FRANKLIN MO-GASCONADE MO-JEFFERSON MO-
     LINCOLN MO-ST. CHARLES MO-ST. LOUIS CITY MO-ST. LOUIS MO-
     WARREN MO-WASHINGTON MO.

     FLASH FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH THURSDAY
     EVENING FOR AUDRAIN MO-BOONE MO-CALLAWAY MO-COLE MO-KNOX MO-
     LEWIS MO-MARION MO-MONITEAU MO-MONROE MO-MONTGOMERY MO-
     OSAGE MO-PIKE MO-RALLS MO-SHELBY MO.

IL...FLASH FLOOD WATCH FROM THURSDAY MORNING THROUGH LATE THURSDAY
     NIGHT FOR BOND IL-CALHOUN IL-GREENE IL-JERSEY IL-MACOUPIN
     IL-MADISON IL-MONROE IL-MONTGOMERY IL-ST. CLAIR IL.

     FLASH FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH THURSDAY
     EVENING FOR ADAMS IL-BROWN IL-PIKE IL.

&&

WFO LSX
Hazardous weather outlook, Apr 17, 5:24 AM CDT, 9 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
524 AM CDT WED APR 17 2013

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-181200-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO-
LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO-
AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO-
LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO-
ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO-
WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO-
MADISON MO-REYNOLDS MO-
524 AM CDT WED APR 17 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS ARE EXPECTED ACROSS MUCH OF THE REGION TODAY AND
TONIGHT. TORNADOES...LARGE HAIL AND DAMAGING WINDS WILL BE
POSSIBLE WITH THE STRONGER STORMS MAINLY THIS AFTERNOON AND
TONIGHT ACROSS CENTRAL AND NORTHEAST MISSOURI AS WELL AS WEST
CENTRAL ILLINOIS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THUNDERSTORMS ARE EXPECTED TO CONTINUE ACROSS THE REGION ON
THURSDAY...COMING TO AN END FROM WEST TO EAST THURSDAY NIGHT. THERE
IS POTENTIAL FOR SIGNIFICANT SEVERE WEATHER...WITH NUMEROUS
SEVERE THUNDERSTORMS CAPABLE OF LARGE HAIL...DAMAGING WINDS AND
ISOLATED TORNADOES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS LIKELY THIS AFTERNOON AND TONIGHT.

TILLY

In the hours before

Special weather statement, Apr 17, 1:25 PM CDT, 1 hour 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
125 PM CDT WED APR 17 2013

ILZ095-MOZ027-171900-
ADAMS IL-MARION MO-
125 PM CDT WED APR 17 2013

...SIGNIFICANT WEATHER ADVISORY FOR MARION AND WESTERN ADAMS COUNTIES
UNTIL 200 PM CDT...

AT 123 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR WARREN...OR 8 MILES NORTH OF MONROE CITY...
MOVING NORTHEAST AT 45 MPH.

HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THIS STORM...ALONG
WITH FREQUENT DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  PALMYRA...
  QUINCY...
  PHILADELPHIA...

THIS STORM MAY INTENSIFY....AND A TORNADO WATCH IS IN EFFECT FOR THIS
AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS
LOCAL CABLE TV OUTLETS....FOR ADDITIONAL INFORMATION AND POSSIBLE
WARNINGS FROM THE NATIONAL WEATHER SERVICE.

CARNEY
Local storm report, Apr 17, 1:35 PM CDT, 1 hour 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
135 PM CDT WED APR 17 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0115 PM     HAIL             3 E EDINA               40.17N  92.12W
04/17/2013  E0.50 INCH       KNOX               MO   PUBLIC

            HAIL RANGED FROM PEA TO MARBLE SIZED

&&

JP
Local storm report, Apr 17, 1:48 PM CDT, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
148 PM CDT WED APR 17 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0145 PM     HAIL             LA GRANGE               40.05N  91.50W
04/17/2013  E0.50 INCH       LEWIS              MO   TRAINED SPOTTER

            PEA TO MARBLE SIZED HAIL ALONG HWY 61

&&

JP
Special weather statement, Apr 17, 2:01 PM CDT, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
201 PM CDT WED APR 17 2013

ILZ095-171915-
ADAMS IL-
201 PM CDT WED APR 17 2013

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN ADAMS COUNTY UNTIL
215 PM CDT...

AT 158 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES SOUTH OF WEST POINT...OR 18 MILES EAST OF
CANTON...MOVING NORTHEAST AT 35 MPH.

HAIL UP TO THE SIZE OF NICKELS IS EXPECTED WITH THIS STORM...ALONG
WITH FREQUENT DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
MAINLY RURAL AREAS OF NORTHERN ADAMS COUNTY.

THIS STORM MAY INTENSIFY....AND A TORNADO WATCH IS IN EFFECT FOR THIS
AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS
LOCAL CABLE TV OUTLETS....FOR ADDITIONAL INFORMATION AND POSSIBLE
WARNINGS FROM THE NATIONAL WEATHER SERVICE.

CARNEY
Special weather statement, Apr 17, 2:35 PM CDT, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
235 PM CDT WED APR 17 2013

MOZ018-171945-
KNOX MO-
235 PM CDT WED APR 17 2013

...SIGNIFICANT WEATHER ADVISORY FOR KNOX COUNTY UNTIL 245 PM CDT...

AT 232 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR EDINA...MOVING NORTHEAST AT 65 MPH.

HAIL UP TO THE SIZE OF NICKELS IS EXPECTED WITH THIS STORM...ALONG
WITH FREQUENT DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  KNOX CITY...
  COLONY...

THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

CARNEY
Local storm report, Apr 17, 2:43 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
243 PM CDT WED APR 17 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0240 PM     HAIL             EDINA                   40.17N  92.17W
04/17/2013  E0.25 INCH       KNOX               MO   PUBLIC

&&

JP

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 16, 10:23 PM CDTSevere Thunderstorm WarningLSXMarion37 min
Apr 17, 9:58 AM CDTRiver Flood WarningLSXFayette14 days
Apr 17, 10:33 AM CDTRiver Flood WarningLSXBrown9 days
Apr 17, 11:48 AM CDTRiver Flood WarningLSXAdams36 days
Apr 17, 11:48 AM CDTRiver Flood WarningLSXAdams36 days
Apr 17, 11:48 AM CDTRiver Flood WarningLSXAdams34 days
Apr 17, 11:48 AM CDTRiver Flood WarningLSXPike37 days
Apr 17, 11:48 AM CDTRiver Flood WarningLSXMadison32 days
Apr 17, 11:48 AM CDTRiver Flood WarningLSXSaint Clair24 days
Apr 17, 11:48 AM CDTRiver Flood WarningLSXJackson, Randolph39 days
Apr 17, 12:30 PM CDTRiver Flood WarningLSXMorgan, Pike36 days
Apr 17, 12:30 PM CDTRiver Flood WarningLSXPike, Scott72 days
Apr 17, 12:30 PM CDTRiver Flood WarningLSXBrown35 days
Apr 17, 6:24 PM CDTSevere Thunderstorm WarningLSXAdams66 min
Apr 17, 6:42 PM CDTTornado WarningLSXAdams48 min

Nearby

Severe Thunderstorm Warnings in Illinois, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.